| Catalog Number |
J587H |
| Medical Device Problem Codes |
Break (1069); Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 1/19/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The single complaint was reported with multiple events.Additional information was requested, the following was obtained: please confirm how many procedures were affected by the reported issue (the wire broke during surgery).Vet use - 4 surgery impacted : vet use.4 surgery impacted : 3 dog castrations and 1 female dog ovariectomy.Date: september, october and november 2023.When the veterinarian tightened the knots for vascular ligations the thread broke without exerting excessive tension, sometimes on the side of the small head sometimes on the side of the big head.In addition, the thread held in the pliers was crumbling.The surgeries could be carried out using other threads from another reference without impact on the animals to date.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that an animal underwent an unknown surgery on an unknown date and suture was used.During the procedure, when the veterinarian tightened the knots for vascular ligations the thread broke without exerting excessive tension, sometimes on the side of the small head sometimes on the side of the big head.In addition, the thread held in the pliers was crumbling.The surgeries could be carried out using other threads from another reference without impact on the animals to date.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.The functional testing was conducted on the returned devices.The returned samples determined that it was received, ten unopened samples that pertain to the product code j587h.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.